MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19072
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported while preparing for a uretero-lithotripsy procedure using a nforce nitinol helical stone extractor, "it was identified that the tip of the catheter was kneaded." there was no break/separation in the basket.There was no scope or laser used with this device.This device did not come into contact with the patient.The procedure was completed by opening another extractor.No adverse effects to the patient have been reported as a result of this alleged product malfunction.Additional details were requested regarding the patient and event.It was reported no additional information is available.
 
Event or Problem Description
There is no new event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was completed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported lot number.The device was returned with the handle in the closed position and the basket formation partially opened.Functional testing determined the handle actuates the basket formation to the open position, but it does not retrieve the basket formation completely into the basket sheath.It bends over at the tip.With the handle in the closed position, the closed basket formation extends 1 cm from the distal tip of the basket sheath.Visual examination noted one of the basket wires appears straighter than the others.The straighter wire appears shorter than the other wires.The straighter wire measures 2.4 cm from the distal cannula to the distal sheath.The twisted wires measures approximately 2.5 cm from the distal cannula to the distal sheath.A review of the device history record found there were no non-conformances.A lot history search found no other complaints have been reported on this lot.The instructions for use (ifu), provides the following information related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The basket of the returned device was found to be misshaped.The basket did not form a proper shape when open, and folded back upon itself when closed.It was reported the issue occurred before use.All devices are inspected multiple times for damage and functionality prior to packaging, making it likely the basket became deformed during handling before use.No visible damage to the basket components such as kinking or bending was found.The cause for the deformation could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8590631
Report Number1820334-2019-01038
Device Sequence Number16729181
Product Code FFL
UDI-Device Identifier00827002190726
UDI-Public(01)00827002190726(17)211022(10)9251797
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberG19072
Device Catalogue NumberNFHSES-022115-3W-UDH
Device Lot Number9251797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1